U.S. doctors online nowAsk doctors free
WA
A 31-year-old male asked:

I got an epidural steroid injection in jan 2021 at s1. within 4 days my pain was gone however i started to have pretty consistent twitching in my legs/feet that have not stopped since. i am still pain free since the injection, is this related/normal?

2 doctor answers4 doctors weighed in
Dr. Bennett Machanic
Neurology 53 years experience
I would guess that the ESI was due to a lumbar nerve compression, and now that this is relieved, nerve function is being restored. It is likely that your "twitching" is fasciculatory muscle activity, which is likely a favorable situation. Do inform your doctor, but if all else is stable, this should resolve soon.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Martin Tamler
Physical Medicine and Rehabilitation 34 years experience
They do sound like fasciculations and can be a result of chronic (greater than 6 months) permanent damage to the nerve.
May 28, 2021
Dr. Martin Schaeffer
Pain Management 32 years experience
This is not a typical response or reaction to an epidural steroid injection and may not be related to the injection itself. You should follow up with the health care provider who performed the injection who can review exactly what was done and what you should expect, and to evaluate your new symptoms.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 31, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.